Alert archive / Washington / High Wind Warnings in 2006
High Wind Warning 7, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Feb 17, 2006, 5:39 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2006, 5:39 AM PST (13:39 UTC)
- Expired
- Feb 17, 2006, 12:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 171339 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 539 AM PST FRI FEB 17 2006 WAZ004-172000- /O.NEW.KSEW.HW.W.0007.060217T1339Z-060217T2000Z/ CENTRAL CASCADE FOOTHILLS- 539 AM PST FRI FEB 17 2006 ...HIGH WIND WARNING IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON PST TODAY. LOCALLY DAMAGING WINDS OF 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR THIS MORNING ALONG THE FOOTHILLS OF THE CENTRAL CASCADES IN WESTERN WASHINGTON. STRONG HIGH PRESSURE OVER EASTERN WASHINGTON IS FORCING COLD AIR ACROSS THE CASCADES THIS MORNING. THE HIGHEST WINDS CAN BE EXPECTED THIS MORNING IN THE ENUMCLAW AREA AND OTHER SPOTS WEST OF THE MAJOR CASCADE PASSES. WINDS OF THIS STRENGTH CAN KNOCK DOWN TREES...BRING DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ MCDONNAL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Feb 17, 3:30 AM PST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 17, 3:30 AM PST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PST FRI FEB 17 2006
.SYNOPSIS...A COLD DRY AIR MASS MOVED INTO WESTERN WASHINGTON
OVERNIGHT...AND SUNSHINE TODAY WILL WARM TEMPERATURES ONLY INTO THE
MID 30S TO LOWER 40S. CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW
TEMPERATURES TO FALL INTO THE TEENS AND LOWER 20S. COOL DRY WEATHER
WILL CONTINUE SATURDAY AND SUNDAY. WEAK WEATHER SYSTEMS WILL BRING A
CHANCE OF SHOWERS TO THE AREA EARLY NEXT WEEK.
&&
.SHORT TERM...WE ARE NOT GETTING NEARLY AS COLD AS FORECAST...WITH
3 AM TEMPS GENERALLY RANGING FROM 28F TO 34F AROUND WRN WA. THE BULK
OF THE MODIFIED ARCTIC AIR IS SLIDING OFF TO THE EAST OF THE
CASCADES. EVEN SPOTS IN SW BC ARE STILL IN THE 20S...AND THE
PRESSURE GRADIENT BETWEEN WILLIAMS LAKE BC AND BELLINGHAM (OUR
STANDARD INDEX OF THE STRENGTH OF THE ARCTIC PUSH) PEAKED AT A
RATHER UNIMPRESSIVE 11.6 MB AT 8 PM THU. SO WE PROBABLY NEED TO
ABANDON THE IDEA THAT REALLY COLD AIR WILL ARRIVE AS PREVIOUSLY
THOUGHT. ON THE OTHER HAND A VERY DRY AIR MASS HAS MOVED INTO WRN WA
-- WITH DEW POINTS MOSTLY IN THE SINGLE DIGITS AND AS LOW AS -4F IN
THE NORTH INTERIOR -- AND GOOD RADIATION CONDITIONS TONIGHT SHOULD
RESULT IN OVERNIGHT LOWS FROM 10F TO THE LOWER 20S.
IN THE MEANTIME...THE WIND WILL PROBABLY EASE IN SOME PLACES BEFORE
SUNRISE ALLOWING TEMPS TO DROP QUICKLY...BUT WE PROBABLY WONT SEE
ANYTHING BELOW 20F. THE THREAT OF HIGH WINDS ALSO APPEARS TO BE
EASING...AND I WILL ALLOW THE HIGH WIND WATCH TO EXPIRE AS SCHEDULED
AT 4 AM. DRY EASTERLY FLOW AT THE SURFACE AND ALOFT WILL CONTINUE
TODAY...WITH TEMPS CLIMBING INTO THE MID 30S TO LOWER 40S UNDER
SUNNY SKIES. WE WILL ALSO HAVE WINDY CONDITIONS ALONG THE WEST
SLOPES OF THE CASCADES. IN FACT THE MESOSCALE MODELS SHOW 850 MB
EAST WINDS UP TO 60 KT THERE THIS MORNING...BUT THERE DOESNT APPEAR
TO BE MUCH THREAT OF MOUNTAIN WAVE ACTIVITY...SO DAMAGING WINDS ARE
UNLIKELY.
NORTHEAST FLOW WILL CONTINUE THROUGH SUN...WHILE THE OFFSHORE LOW
LEVEL FLOW GRADUALLY WEAKENS AND THE TEMP OF THE AIR MASS SLOWLY
MODERATES.
MCDONNAL
.LONG TERM...A MINOR UPPER RIDGE AXIS WILL DROP SOUTH ACROSS WRN WA
LATE SUN...INITIATING A TRANSITION TO NW FLOW ALOFT AND WEAK ONSHORE
FLOW AT THE SURFACE. THE LONGER RANGE MODELS ARE IN GENERAL
AGREEMENT THAT AN UPPER HIGH WILL SIT OVER THE NE PACIFIC AROUND
45N/155W...WITH A FAIRLY STRONG COOL NW FLOW ACROSS WRN WA. WEAK
UPPER SHORTWAVES EMBEDDED IN THE FLOW WILL REACH THE FORECAST AREA
EARLY NEXT WEEK -- PROBABLY MON. I WILL INTRODUCE A CHANCE OF PCPN
TO THE COAST...MOUNTAINS...AND NORTH PART OF WRN WA MON THROUGH TUE.
THE SNOW LEVEL WILL REMAIN LOW ENOUGH FOR A THREAT OF LOWLAND SNOW
OR MIXED RAIN AND SNOW...ESPECIALLY DURING THE NIGHT AND MORNING
HOURS...BUT IT LOOKS LIKE ANY PCPN WILL BE FAIRLY LIGHT. THE
EXTENDED FORECAST FOR TUE NIGHT AND BEYOND WILL REMAIN UNCHANGED.
MCDONNAL
&&
.AVIATION...CLEAR SKIES FOR THE MOST PART TODAY. GUSTY SURFACE
OUTFLOW WINDS IN THE KBLI VICINITY DIMINISHING DURING THE DAY. WINDS
AT KSEA 090-130 10-15 KNOTS WITH GUSTS 20-25 KNOTS BETWEEN 18Z-00Z.
FELTON
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
.GALE WARNING STRAIT AND NORTHERN INLAND WATERS.
.SMALL CRAFT ADVISORY REMAINDER OF THE WATERS.
&&
WEATHER.GOV/SEATTLENearby
High Wind Warnings in Washington, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.